MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? Fibered; Device, Vascular, For Promoting Embolization

BOSTON SCIENTIFIC CORPORATION EMBOLD? Fibered; Device, Vascular, For Promoting Embolization
Model Number M001394240040150
Medical Device Problem Codes Break (1069); Premature Activation (1484); Stretched (1601); Malposition of Device (2616); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160); Thrombosis/Thrombus (4440)
Date of Event 07/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil detached requiring intervention, and there were unretrieved device fragments.A 4mm x 15cm embold? fibered coil was selected for use in an embolization procedure to treat a bleed.The vessel was mildly tortuous.During the procedure, difficulty advancing was noted, and the coil detached and fell apart in the 130cm truselect microcatheter while the coil was half in the vasculature and half in the microcatheter.The proximal release perforation was not broken.The coil was deployed into the gastroduodenal artery (gda) while prolapsing into the common, proper and right hepatic arteries, which it subsequently thrombosed.Most of the coil was retrieved with a snare, but there was a stringy portion that was coming off the end of it and detached.Most of that portion was retrieved too, but it was too late for the common hepatic, proper hepatic, and gda, which were all completely thrombosed.The majority of the device fragments were removed during the procedure, and there is no plan to remove any fragments that remain.It was also noted that the procedure was aborted because of diffuse vessel thrombosis / dissection.The patient was in stable condition and discharged.
 
Additional Manufacturer Narrative
Detailed product information was not provided to boston scientific.We completed a good faith effort to obtain the information, but it was unable to be obtained.Because the lot # is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.

Brand Name
EMBOLD? Fibered
Common Device Name
Device, Vascular, For Promoting Embolization
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
+1(952)930-6396
MDR Report Key50168455
Report Number2124215-2026-42330
Device Sequence Number10032757
Product Code KRD
UDI-Device Identifier08714729983576
UDI-Public(01)08714729983576
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240040150
Device Catalogue NumberM001394240040150
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2026
Supplement Date Received by Manufacturer08/18/2026
Initial Report FDA Received Date08/06/2026
Supplement Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexUnknown